MAUDE Adverse Event Report: ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR

ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR
Catalog Number 45759
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
When placing the introducer sheath from a mini stick max 5f x 10 cm stiff.018 ni/tu echo 2.75" kit, the physician used a scalpel to widen the access site.He reported that he may have touched the shaft with the scalpel but can not confirm.The physician was exchanging the wire and felt the wire snag.It was possible it was snagged against calcified tissue.When he pushed again, the sheath broke completely away from the hub.They spent an hour fishing the shaft of the sheath out of the patient using a cut down, placing a larger , 7f sheath, and then a snare through that sheath to snag the shaft.A second device was opened and used to complete the procedure.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.
 
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was one 5f coaxial introducer sheath.As received, the hub was detached from the sheath tubing; tubing was fractured and detached just distal to the hub junction.The sheath/dilator introducer accessory device is supplied to angiodynamics by the supplier/manufacturer medron llc.Scar004555 was sent to medron llc for awareness of this event, sample evaluation/root cause determination and dhr review of supplier lot {2928516, 2928517}.As per scar004555 response, the review of the dhr demonstrated compliance and conformance to applicable procedures and specifications.Flexan investigated the returned device.It was noted there is evidence of sharp of cuts at the location of the breaks.The tubing detachment was due to scalpel cut during the procedure.Scar response from medron llc stated the dhr review demonstrated compliance and conformance to applicable procedures and specifications.The non conformance was not detected at flexan because the problem occurred during the medical procedure.The customers complaint description is confirmed for sheath tubing detached; tubing was fractured and detached just distal to the hub junction.The root cause of the tubing detachment was due to scalpel cut during the procedure.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: direction for use {dfu} is provided with this mini stick coaxial microintroducer.The failure mode of device fracture and embolization is cautioned as potential adverse event.No sample was returned for evaluation so it cannot be determined if device was used in a manner inconsistent with labeling.Adverse events: guidewire shearing, fracture or embolization operational instructions: 1.Prior to insertion, flush all components with saline or heparinized/saline.2.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.3.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.4.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.5.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.6.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.7.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.8.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
MINI STICK MAX
Common Device Name
VESSEL DILATOR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key14518086
Report Number1317056-2022-00079
Device Sequence Number6552158
Product Code DRE
UDI-Device IdentifierH965457591
UDI-PublicH965457591
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number45759
Device Lot Number5728843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown